Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Injured left knee. Injected steroid. Leg swelled with pain. Untrasound resulted- normal. How to cure?

Recently I somehow injured my left knee, when i went to the dr he started with steroid inj. A month later my leg was swallon from my knee to and including my foot. Then he became concerned about bloodclots. We did an ultra and thank God it was not now we're aat two months from onset and the pain is increasing. Also, there was someth ing very familiar about the pain. I've had mr right knee opt on twice.the firts time was for a torn acl and miniscus. I told him about this from the beginning and that we needed an mri because something is really wrong. I could barely walk w/out pain. Stairs were impossible and at this time, i cannot completely straighten my leg or bend it.we finally had the mri done. The findings were there is a diffuse high signalthroughout the acl.a few fibers appear to be intact.this is a non specific fiinding given no history of prior trauma.however,, it has the appearance of a partial tear or sprain. The pcl appears intact. High signal is seen w/in the anterior horn of the lateral miniscus most consistentw/ myxoid degeneration. There is also mild high signal w/in the posterior horn of thr med meniscus also consistent w/ myxoid degen. I am fully aware tthat i have psoriatic arth. and Osteoarthritis and I am also ANA positive.we did that test on several occasions and it was always Pos.. It has been recommended ,by my arthritis dr, that i continue w/ steroid inj, cont. The plan of care you are on, see you in three months. My dr sent me to a orthopedic surgeon for his opinion was that although there was a partial tear and the acl appeared sprained he didn't believe in jumping right into surgery..He wants me to do 6 wks of physical therapy. I start on Apr 1st.i guess my qestion is "What is you opinion of the mri info. These responses seemed weak. What if my osteoarthritis is causing this.what do I do? Why is not a partial concerning to anyone ? I just very confused because I am coming up on 3 months of this and i am no better? Sorry this was so long. Thank you for any advice. Lori Lyons. YYYY@YYYY

Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.
By your description, it is very much evident that you have degenerative joint disease affecting the knee joint and propably the underlying cause could be psoriasis and steroid induced arthropathy as well.
If conservative management (medicines and physiotherapy) failed to give symptom relief, then I feel "arthroscopy" is an alternate option which could be both diagnostic as well as therapeutic.
Also, an xray of the joint is needed to see the involvement of joint surfaces for degeneration.
I advice you to consult an orthopedic surgeon and act according to his suggestion. Hope this helps
Answered: Thu, 27 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor